MAUDE Adverse Event Report: TOSAMA D.O.O. CORA; UNSCENTED MENSTRUAL TAMPON

TOSAMA D.O.O. CORA; UNSCENTED MENSTRUAL TAMPON
Model Number 02Tampons-303
Medical Device Problem Codes Unraveled Material (1664); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Toxic Shock Syndrome (2108)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information from this event will be included in our complaint and mdr trend analysis.
 
Event or Problem Description
Mid-cycle, user inserted a new tampon.Within an hour after insertion the user began to feel extremely sick.Symptoms: extreme headache, dizziness, sharp abdominal pain, and body aches.User left work and removed tampon.Upon removal the tampon was unraveling and had a "hard dark plastic thing inside the cotton" which was discovered after picking the tampon apart.Within 10 minutes of removing tampon the user's abdominal pain subsided and by the end of the day all symptoms were gone.Because of covid, user consulted a healthcare provider via telemedicine and from the symptoms the healthcare provider determined that the user more than likely experienced tss.No injury or medical intervention needed was reported.

Brand Name
CORA
Common Device Name
UNSCENTED MENSTRUAL TAMPON
Manufacturer (Section D)
TOSAMA D.O.O.
saranoviceva cesta 35, vir
domzale, 1230
SI  1230
MDR Report Key10371813
Report Number3007740671-2020-00001
Device Sequence Number3001107
Product Code HEB
UDI-Device Identifier00850373007379
UDI-Public00850373007379
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number02Tampons-303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;